Stye, is this overkill?

Discussion in 'General Health & Wellness' started by miasr1, Sep 13, 2012.

  1. miasr1

    miasr1 New Member

    A few days ago I woke up with pain on my lower eyelid, on the outer corner. It lasted all day, and then when I went to sleep, I woke up with no pain. That day I was fine. So I went to sleep and yesterday woke up with the inner corner in pain and swollen. It hurt all day and today I woke up with it even more swollen and red and painful. Went to the doctor today and he said I have a stye that isn't visible, and I got prescribed oral antibiotics of Cefzil twice a day, as well as Gentak eye ointment three times a day. I feel as if the oral medicine may be overkill? I have for one never heard of Cefzil being used for eye infections, let alone a stye. I thought all I needed would be the ointment. And Cefzil concerns me with all the bad reviews I have read on it... Thoughts?
  2. TwoCatDoctors

    TwoCatDoctors New Member

    You're a new member and welcome. What you will find is that ProHealth does not provide any doctors to answer your questions, so you will get opinions from regular people like you.

    I have provided a copy of a link about styes that is 19 pages long, but will open to the page about the CAUSES of a sty. A sty is actually an infection (go to page one for that).
    http://www.emedicinehealth.com/sty/page2_em.htm

    In particular, infection by Staphylococcus bacteria is a concern and, depending on the examination by your doctor, may be why the oral antibiotic was prescribed to you.

    If you search under that particular antibiotic, you will find it is used particularly for stopping the growth of bacteria (which you have), and you will find it is also for throat, ear, skin infections involving Staphylococccus bacteria (and you have both).

    No one here has the ability or skills to access your medical records, do testing or a physical on you. My suggestion would be to call the doctor you saw and ask your questions directly of him because after all, you paid money to him for his examination and any tests, his advice and treatment. That you don't understand your treatment would be a good reason to call. First, research on the internet about a sty and the Cefzil so you understand them further and why perhaps the doctor may be doing what he is doing. Good luck and I hope you feel better.
  3. miasr1

    miasr1 New Member

    Thank you, I actually did search Cefzil in conjunction with what I have and it didn't come up once as a treatment for stys, which is why I was confused. The side effects are also a bit alarming to me. I brought it up to him that I have a horrible gag relfex and other issues, and he pretty much said that I would just have to deal with it for the course of the treatment. I tool amoxicillin this past year with no side effects, and so I'm hoping it should be the same with Cefzil.
  4. TwoCatDoctors

    TwoCatDoctors New Member

    The catalog company www.easycomforts.com offers the Medi Straw. It is a plastic straw and you put the med on a slot and then put the straw in liquid and just really drink the liquid and it helps the med go down so much easier than putting the med on your tongue.

    It's supposed to help eliminate the gag reflex, but I don't know if it does. This is just something I remembered seeing in the catalog I got in the mail. Good luck.
  5. rockgor

    rockgor Active Member

    Welcome to the board. Lots of nice people here to talk to; like 2Cat.
    You can find a list of the other boards at this same site in the upper left
    corner. The board rules are in the opposite corner.

    The Chit Chat board is for socializing. Folks talk about kids, pets, recipes,
    those annoying neighbors, the irritating kin, the wonderful grandkids, etc.
    The porch and the lounge have no particular topic. Just stop bye and
    chat.

    Also at the top of the page is the research library. Might find some helpful
    article there.

    Hope your problem is soon resolved.

    Rock